So, apparently I have been put in "chemopause" by my treatment. Knowing it was coming and preparing for this day, I had used up all my tampons and was happy to have the shelf space back. Then, Aunt Flo, that old pest, visited me twice last month and I had to go shopping for supplies. She's not come back on time, and now I'm left with tampons and a lack of shelf space again.
If that wasn't enough to make me sure I was menopausal, the 14 hot flashes I have a day is. I'm sure it's hilarious to watch me pull my hat on and off all day as the flashes come and go. My husband and son have both taken to yelling "hot flash" when they see me pull the cap off or pick up a paper and fan myself.
The joke's on them. After a flash, of course, I'm freezing so the heat is left on at 77 at all times. Now they get to experience hot flashes in their own way.
Why should I be the only one to suffer?
My doctor says that at my age, my ovaries won't recover from this assault. I'm now an official hag and have to finally give up my dreams of having another child.
On to nagging my eldest for grandchildren.
My 3rd out of 6 chemotherapy sessions was yesterday. It almost didn't happen due to the Lukeine problem. The leukine did arrive - Tuesday night. With no syringes. Those arrived an hour ago.
(I was still in my pajamas)
No matter about the late Lukeine, I'd gone in for a blood test Monday and they said that I could do chemo - my whites were high enough.
But yesterday, when I went in for the actual chemo, I was told, "Why no, your whites are not high enough and you might have to skip it." They couldn't test my blood again because their machine was down. They had somebody running it to their other office in another city, so they took mine and ran it up but they had no hopes I would get it back in time.
Skipping a chemo session probably doesn't mean certain death but it does mean I do this for an extra month and I'm ready for this four doctor's appointments a week thing to end.
After my herceptin infusion, they gave me my pre-meds anyway. Doctor wasn't in yet but they said he's usually pretty good at letting people a little low start chemo.
And, then my blood tests came back and I was in the range, so the drip went in.
After my third chemo, my insides feel like lead. Like everything just stopped. I am drinking my water and eating my high fiber but things seem to be slowing down. Chemo is cumulative - it kills off cells every three weeks and it takes them longer and longer to regenerate. Especially your red blood cells - they don't give you anything to regenerate those and mine have dropped lower each time. It means I am anemic and need more sleep. The only way to improve that is with a blood transfusion and hopefully, I won't ever need that.
And, as I get to the bottom of this note, I will talk about my feet. I am beginning the signs of neuropathy. My feet are very sensitive and feel tingly and slightly painful. The tips of my fingers too but that is much milder. However, from this point forward, you may now blame all typos on this blog as being caused by finger neuropathy.
My tongue is still dead.
I have to go back to work. My oncologist reluctantly released me to go back part-time February 1st. Schools are not healthy places for people with no white counts and I have been told that once neutropenic, it will happen every time. I hope they realize part-time doesn't mean half-time. I think it'll mean a few hours a week. Especially if I have to give myself four painful Leukine shots a week. The side effects of those shots were much worse than anything else and getting up and commuting with that kind of neck and bone pain probably isn't going to happen.
We'll see. I think at this point, they'd be better off without me but I need my job for next year when I'm healthy again and if I snooze, I lose. My leave is over.
So, time will tell.
My here and now
1 day ago